New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

irishkitt
New Member


Date Joined Dec 2007
Total Posts : 9
   Posted 12/22/2007 8:23 PM (GMT -7)   
HELLO
I AM NEW, I HAVE TO USE CAPS BECAUSE
MY VISION IS BAD DUE TO MS.
I AM A 49 YR OLD WOMEN, AND I WAS DX WITH
MS IN MAY 2007. I TAKE NO MEDS FOR MY MS
BUT I DO TAKE PAIN MEDS. I HAD BAD REACTION
TO SHOTS SO I STOPPED, I AM NOW DOING WELL.
AFTER STOPPING THEM 3 MONTHS AGO.
JUST WANTED TO INTRODUCE MYSELF,
AND SAY THANKS FOR LETTING ME JOIN.
HAPPY AND HEALTHY HOLIDAYS
TO ALL OF YOU, MY NEXT YEAR BE BETTER FOR ALL.
KITT

Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 12/23/2007 1:17 PM (GMT -7)   
Hello Irishkitt!
 
    Welcome to Healing Well and the MS forum.  We are happy to have you here and so glad you decided to introduce yourself.  We have several with Optic neuritis, and I normally type in blue text because they tell me its easier to see.  We do have a no cap rule here as its considered shouting, but there are lots of accessibility features on operating systems now that might be able to help you see the text better.  I'd be more than happy to help you with that if you would like, just send me an email by clicking on my name to the left to get the address. 
 
     Feel free to browse the forums and we also have live chats every Monday evening too if that interests you.  We would love to have you join us there sometime as well. 
 
Kimber
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 12/23/2007 10:35 PM (GMT -7)   
HEY KITT!!

WELCOME TO THE BOARD!! I'M SO GLAD U'V FOUND US AND HOPE U'LL FIND COMFORT AND SUPPORT HERE. THIS IS A GREAT GROUP OF PEOPLE WHO ARE ALL WILLING TO DO WHAT THEY CAN TO HELP WHEN THEY CAN. I'M SO SORRY TO HEAR OF U'R DIAGNOSIS, BUT GLAD TO KNOW U'R DOING WELL OTHER THAN THE OPTIC NEURITIS. AS KIMBER SAID, THERE ARE OPTIONS BUILT INTO UR COMPUTER'S PROGRAMS THAT WILL HELP IN SEEING THINGS BETTER. FEEL FREE TO EMAIL ANY OF THE MODS AND WE'LL DO WHAT WE CAN TO DIRECT U IN THAT. TAKE GOOD CARE AND PLEASE POST OFTEN AND LET US GET TO KNOW U!
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3550
   Posted 12/24/2007 12:20 AM (GMT -7)   
Hey Kitt,
 
I am sorry you are having a tough time reading from the computer.  I wanted to welcome you to the board.  I hope you are comfortable here.  Please post often and ask any questions you may have.  I was fairly recently diagnosed myself but we have members here with years and years of experience and advice. 
 
Love and prayers,
 


Gretchen
Diagnosed with MS July 2006
Co-moderator MS forum
 
I was strongest when I laughed at my weakness.
Elmer Diktonius
 
 
 


irishkitt
New Member


Date Joined Dec 2007
Total Posts : 9
   Posted 1/8/2008 12:17 PM (GMT -7)   
eyes  Hello and thank you for your
warm welcome.
sorry about the caps. this helps through.
i hope this lettering is better.
hope all are in good health.
thanks again for letting me join.
kitt

pokey79
Regular Member


Date Joined Aug 2007
Total Posts : 144
   Posted 1/8/2008 1:32 PM (GMT -7)   
Hello Irishkitt, you have found a really great site.......Everybody here is so great .At any given time somebody will be able to give you an answer.Really great place to be..Too bad about the shots.....but good that you are doing ok.Take care and hope to see you around again....pokey79 (Barb)
diaganosed 1983
avonex once weekly
steroid infusion every three months for three days
mycoline three times a day
fosamax once a week
bladder meds. daily
calcium/multivitiams
synthyroid
 
 


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 1/8/2008 3:35 PM (GMT -7)   

Hi Irish and welcome!   I also was diagnosed last spring and I am 51.  I tried both betaseron and copaxone and had numerous problems so my neurologist has now prescribed tysabri.  I go for my next infusion tomorrow.  I have not had any problems with my eyes.  Did you go through a steriod treatment?  Most neuro's feel that they help quite a bit when it comes to optic neuritis. 

 Barb


Barb/mystery reader
Diagnosed April 2007


irishkitt
New Member


Date Joined Dec 2007
Total Posts : 9
   Posted 1/8/2008 8:28 PM (GMT -7)   
Thanks again
yes i was on for my fisrt time last april.
that is how i found out i had ms. i do not think i need
them rite now. It comes agoes.i see my nero in March.
Can you tell me what is tysabri ? and what does infusion mean?
Thanks i am still learning.

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 1/9/2008 6:04 AM (GMT -7)   
irishkitt said...
Thanks again
yes i was on for my fisrt time last april.
that is how i found out i had ms. i do not think i need
them rite now. It comes agoes.i see my nero in March.
Can you tell me what is tysabri ? and what does infusion mean?
Thanks i am still learning.
Several things:
 
I see in another post you ask about sweating. You're 49. You're in a PRIME age for menopause, and symptoms of menopause. The sweating is VERY common in menopause. It'll go away once your periods stop.  Early blood tests don't always show menopause, but your age is a pretty clear indicator -- unless you've had a complete hysterectomy at some point earlier.
 
Yes, MS comes and goes. That's why it's called "relapsing-remitting" -- that's fancy language for "coming and going". The fact that it "comes and goes is NOT a good reason to not be on one of the disease-modifying drugs, like Avonex, Betaseron, Copaxone, Rebif, or Tysabri.  Tysabri is one of the newest drugs and is administered in a hospital or clinic setting by having a tube inserted in your arm, like a blood transfusion, and the drug goes into your arm over a 30 minute (or so) period. This is done once a month.  The other drugs are self-administered by injection.
 
The point of ANY of these drugs is to try to slow the course of progression of your disease. Even when it "goes", that does not mean there is not damage being done in your brain, and in other parts of your nervous system. That damage appears as disability when you then go on to have another exacerbation, or "coming" of the disease.
 
A good place to start reading about all of this is at the National Multiple Sclerosis website. Knowledge is power. You need to gain some knowledge so you can talk with your neuro in March and make some better decisions about your on-going health care. You can find the website at www.nmss.org

(Mod Note: I activated u'r link)

Post Edited By Moderator (rhondab) : 1/9/2008 8:17:26 AM (GMT-7)


irishkitt
New Member


Date Joined Dec 2007
Total Posts : 9
   Posted 1/9/2008 8:39 AM (GMT -7)   
hello and thanks again for you information.
it was a big help to me. i have been on
many web sites and learning alot.
kitt
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 15, 2017 1:01 PM (GMT -7)
There are a total of 2,905,839 posts in 318,896 threads.
View Active Threads


Who's Online
This forum has 158245 registered members. Please welcome our newest member, Lissamarie.
386 Guest(s), 12 Registered Member(s) are currently online.  Details
john4803, Casa11, RedKoolAid, ppm guy, Lissamarie, nonames, Mathilde, Progressing, Adagio, ExplosiveKittens, Szabo246, iPoop